Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Uric acid high and abnormal level of phosphorous in kidney. Bodybuilding. What now?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions
I am doing bodybuilding and taking a prework out and protein supplement i just had a lft and kft test lft results was Sgot- 139 , Sgpt- 131, Ggtp- 160, Uric Acid - 8.0 a bit high and in kidney there is an increase in phosphorous 9.30 can you advise what should i do.
Posted Wed, 23 May 2012 in General Health
Answered by Dr. Sujeet N Charugulla 22 hours later
Hello and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

Going by your LFT results, a definite elevation of values over normal is evident. SGOT and SGPT tests indicate the level of certain transaminases enzymes that denote the liver cell integrity, which means the cellular injury oozes out these enzymes into the blood to cause this rise of levels.

GGT levels denote the health status of the gallbladder rather than liver itself. So, elevated levels in your tests indicates compromised cholestatic (gall bladder) functions.

Uric acid is a excretory product in urine and your level is close to the upper normal range of 3.6 - 8.3 mg/dL. In your case, this is definitely due to the high intake of purines present in the protein supplements that you are currently taking.

And your elevated Phosphorus excretion levels in kidney function test, indicates the drop of levels in blood and thereby a corresponding rise of Calcium levels in blood as these both ions act opposite in the bone metabolism. The body needs phosphorus to build and repair bones and teeth, help nerves function, and make muscles contract.

All this in the background of the fatty liver diagnosed, is compounding the picture when you are taking the protein supplements too. And final result is that your liver is bearing the brunt.

I would advice you the following:
1. Get reviewed for treatment of fatty liver with a Gastroenterologist.
2. Repeat LFT tests as required by your prescribing physician for normalcy return.
3. Stop taking protein supplements at once.
4. Get to root cause of fatty liver with your doctor and work towards reducing it.
5. You may also need expert physical trainer guidance on your future workouts.

Let me know if I have missed out any other concern in your question.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.


Dr Sujeet N Charugulla,
Consultant Physician.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor